MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING HEARTSPAN®. NEEDLE; TRANSSEPTAL NEEDLE

MERIT MEDICAL MANUFACTURING HEARTSPAN®. NEEDLE; TRANSSEPTAL NEEDLE
Catalog Number FND-020-01/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device will not be returning for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that post-pvi ablation procedure the patient suffered a cardiac tamponade event.There were no signs of effusion or injury during the actual procedure.The physician states that the perforation likely occurred during the second transeptal puncture attempt due to the angle of the targeted septum.The patient's heart rate did increase during the ablation procedure which was successfully managed by the attending anesthesiologist.The patient also required a blood transfusion post-procedure and became stable after the necessary interventional treatments.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
HEARTSPAN®. NEEDLE
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key17552410
Report Number3010665433-2023-00067
Device Sequence Number6665519
Product Code DRC
UDI-Device Identifier00884450489437
UDI-Public884450489437
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Catalogue NumberFND-020-01/B
Device Lot NumberE2438723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL CATHETER; INTERVENTIONAL GUIDWIRE; INTERVENTIONAL TRANS-SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown